MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS PICC 2F BASIC TRAY (SINGLE-LUMEN) (30CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS PICC 2F BASIC TRAY (SINGLE-LUMEN) (30CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken catheter is confirmed.One 2 fr per-q-cath catheter was returned for evaluation.An initial visual observation showed use residue on the returned sample.The catheter tubing was observed to be detached from the hub within the silicone overmold portion of the hub.A microscopic observation revealed the fracture surfaces of the catheter to be mostly flat and granular in texture.The features of the break surfaces of the catheter as well as the tensile weakness observed in the catheter tubing indicate the catheter likely broke due to excessive tensile (pulling) force.A lot history review (lhr) of redt4283 showed one other similar product complaint(s) from this lot number.The complaints for this lot number have been reported from the same facility in (b)(4).
 
Event or Problem Description
It was reported the catheter body was detached from the external part of the catheter, no change dressing was done, no sharp objects used close to the area.No other information was provided.

Brand Name
PER-Q-CATH PLUS PICC 2F BASIC TRAY (SINGLE-LUMEN) (30CM)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12525901
Report Number3006260740-2021-03963
Device Sequence Number11839074
Product Code LJS
UDI-Device Identifier00801741074820
UDI-Public(01)00801741074820
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number4132005
Device Lot NumberREDT4283
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/04/2021
Initial Report FDA Received Date09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;